Alert archive / Arkansas / Flash Flood Warnings in 2019

Flash Flood Warning 71, NWS Tulsa, OK

June 23, 20194 counties in Arkansas

NWS Tulsa, OK issued this flash flood warning at Jun 23, 2019, 5:46 PM CDT for 4 counties in Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2019, 5:46 PM CDT (22:46 UTC)
Expired
Jun 23, 2019, 11:45 PM CDT
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 111 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

259 
WGUS54 KTSA 232246
FFWTSA
ARC007-015-087-143-240445-
/O.NEW.KTSA.FF.W.0071.190623T2246Z-190624T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
546 PM CDT Sun Jun 23 2019

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Southeastern Benton County in northwestern Arkansas...
  Madison County in northwestern Arkansas...
  Carroll County in northwestern Arkansas...
  Washington County in northwestern Arkansas...

* Until 1145 PM CDT.

* At 545 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain moving back into the warned area. 2-4 inches of rain 
  fell earlier today, and this additional rain will result in flash 
  flooding.

* Some locations that may experience flooding include...
  Fayetteville...                   Springdale...
  Berryville...                     Huntsville...
  Eureka Springs...                 Farmington...
  Prairie Grove...                  Green Forest...
  Elkins...                         Tontitown...
  Bethel Heights...                 West Fork...
  Lincoln...                        Greenland...
  Winslow...                        St. Paul...
  Hindsville...                     Wesley...
  Carrollton...                     Rudd...

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

This includes Interstate 49 between mile markers 41 and 74.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
      3588 9352 3576 9352 3576 9449 3608 9454
      3650 9342 3650 9330 3612 9330

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 2:56 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 23, 2:56 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
256 PM CDT Sun Jun 23 2019

.DISCUSSION...
Main forecast concerns are in the very short term with the
expected significant heavy rain and flash flooding event, in
addition to severe thunderstorm potential, unfolding across
eastern Oklahoma and western Arkansas. The biggest change to the
going forecast has been to cancel roughly the northern half of the
Flash Flood Watch early, leaving the southern portion of the watch
intact through the planned expiration tomorrow morning.

Thunderstorms producing very heavy rainfall are ongoing across
southeast Oklahoma, some of which are affecting areas that were
hard hit with rainfall and flash flooding last night. One-hour
rainfall estimates of 1 to 2 inches, with isolated 3 inches, have
been common with today's thunderstorms. Much of the area has been
fairly worked over by the morning and early afternoon
thunderstorms, except for far southeast Oklahoma where CAPEs of
4000-5000 J/kg persist. This instability should allow for ongoing
storms to increase some this afternoon before the slow moving
convective line finally clears the area this evening. Damaging
wind will continue to be the primary severe weather threat, with
large hail and tornadoes being secondary. The latest data indicate
that most of the storms should be south and east of the area early
tomorrow morning, and it is possible that the rest of the Flash
Flood Watch could be cancelled early.

Tomorrow should be fairly quiet after the eventful weekend,
although thunderstorm chances will increase again mainly late
Tuesday and into Tuesday night as a disturbance moves through the
area along the periphery of the building ridge.

The rest of the upcoming work week will feature fairly
climatological weather with temperatures near normal and low
thunderstorm chances favored over the higher terrain of southeast
Oklahoma and western Arkansas.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  85  70  89 /  20   0  10  10
FSM   68  87  70  88 /  70  10  10  20
MLC   65  84  69  85 /  50  10  10  20
BVO   63  83  64  88 /  20   0  10  10
FYV   64  82  64  85 /  40  10  10  20
BYV   65  83  64  88 /  40  10  10  20
MKO   65  84  68  87 /  30  10  10  20
MIO   63  82  65  88 /  20   0  10  10
F10   65  84  68  87 /  30  10  10  20
HHW   68  83  69  84 /  80  20  10  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Monday morning for OKZ049-053-072>076.

AR...Flash Flood Watch through Monday morning for ARZ019-020-029.

&&

LONG TERM....22
Hazardous weather outlook, Jun 23, 5:07 PM CDT, 39 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
507 PM CDT Sun Jun 23 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
507 PM CDT Sun Jun 23 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This evening and tonight.

TORNADO.
	RISK...Limited.
	AREA...Southeast Oklahoma into western Arkansas.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...East central Oklahoma through western Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Mainly south of a Fayetteville to Muskogee line.

FLASH FLOOD.
	RISK...Elevated.
	AREA...East central/southeast Oklahoma into western Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...East central/southeast Oklahoma into western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Strong thunderstorms are located across east central into
southeast Oklahoma. This line of thunderstorms was moving east
around 40 mph and will affect areas in western Arkansas, including
the Fort Smith metro, through early evening. The main threat from
these storms will be from damaging winds, with some quarter sized
hail possible. An isolated tornado is also possible, along the
leading edge of the convective line. These storms will also
produce heavy rainfall, which will continue to result in flash
flooding, and also river flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY through SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorms will be exiting southeast Oklahoma later tonight
into early Monday morning. Low chances for mainly diurnal
showers and thunderstorms will persist through all of the upcoming
week.

weather.gov/tulsa contains additional information.

CORFIDI

In the hours before

Local storm report, Jun 23, 2:23 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
223 PM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     TSTM WND DMG     SCHULTER                35.51N 95.96W
06/23/2019                   OKMULGEE           OK   TRAINED SPOTTER

            A VERANDA ROOF WAS DAMAGED... WIND WAS MEASURED AT 61 MPH

&&

SFP
Special weather statement, Jun 23, 3:28 PM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
328 PM CDT Sun Jun 23 2019

OKZ071-073-074-232115-
Haskell OK-Pittsburg OK-McIntosh OK-
328 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HASKELL...MCINTOSH
AND NORTHWESTERN PITTSBURG COUNTIES UNTIL 415 PM CDT...

At 327 PM CDT, a strong thunderstorm was located 3 miles northeast of
Horntown, moving northeast at 60 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Eufaula...                        Checotah...
Indianola...                      Hanna...
Rentiesville...                   Stidham...
Raiford...                        Lake Eufaula State Park...
Vivian...                         Vernon...
Onapa...

This includes Interstate 40 in Oklahoma between mile markers 257 and
270.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern Oklahoma.

LAT...LON 3507 9607 3509 9606 3512 9603 3512 9601
      3515 9601 3515 9598 3532 9598 3554 9545
      3535 9534 3530 9535 3530 9532 3529 9531
      3505 9609
TIME...MOT...LOC 2027Z 245DEG 50KT 3512 9619
Local storm report, Jun 23, 3:44 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
344 PM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      DEVILS DEN STATE PARK   35.77N 94.25W
06/23/2019                   WASHINGTON         AR   BROADCAST MEDIA

            PORTIONS OF ARKANSAS HIGHWAY 220 NEAR DEVILS DEN HAVE
            BEEN WASHED AWAY DUE TO FLASH FLOODING. PHOTO RELAYED VIA
            BROADCAST MEDIA TWITTER. TIME ESTIMATED BY OBSERVATIONS
            FROM THE FAYETTEVILLE ASOS.

&&

KAH
Local storm report, Jun 23, 4:23 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
423 PM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             EUFAULA                 35.29N 95.58W
06/23/2019  E0.75 INCH       MCINTOSH           OK   EMERGENCY MNGR

            VERY HEAVY RAIN AS WELL.

&&

KAH
Special weather statement, Jun 23, 4:31 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
431 PM CDT Sun Jun 23 2019

OKZ068-070>072-074>076-232215-
Haskell OK-Muskogee OK-Latimer OK-Sequoyah OK-Cherokee OK-
Le Flore OK-McIntosh OK-
431 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...NORTHEASTERN
MCINTOSH...SEQUOYAH...LATIMER...NORTHWESTERN LE FLORE...SOUTHEASTERN
CHEROKEE AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 515 PM CDT...

At 430 PM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Rentiesville to near Kinta to Higgins.
Movement was east at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Sallisaw...                       Wilburton...
Stigler...                        Muldrow...
Checotah...                       Spiro...
Warner...                         Vian...
Panama...                         Gore...
Porum...                          Webbers Falls...
Keota...                          Red Oak...
Mccurtain...                      Bokoshe...
Fanshawe...                       Whitefield...
Oktaha...                         Gans...

This includes Interstate 40 in Oklahoma between mile markers 266 and
319.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern Oklahoma.

LAT...LON 3475 9551 3511 9529 3556 9557 3581 9489
      3569 9480 3564 9481 3564 9477 3532 9454
      3486 9483 3472 9551
TIME...MOT...LOC 2130Z 250DEG 36KT 3553 9545 3514 9521 3480 9542
Special weather statement, Jun 23, 5:13 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
513 PM CDT Sun Jun 23 2019

ARZ001-010-019-020-029-OKZ068-069-072-076-232300-
Sebastian AR-Benton AR-Washington AR-Franklin AR-Crawford AR-
Adair OK-Sequoyah OK-Cherokee OK-Le Flore OK-
513 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...WEST
CENTRAL FRANKLIN...CRAWFORD...SEBASTIAN...WESTERN WASHINGTON...
SEQUOYAH...ADAIR...CENTRAL LE FLORE AND SOUTHEASTERN CHEROKEE
COUNTIES UNTIL 600 PM CDT...

At 512 PM CDT, strong thunderstorms were located along a line
extending from 7 miles southwest of Tahlequah to 4 miles west of Gans
to 2 miles north of Wister to 4 miles southeast of Talihina. Movement
was northeast at 45 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Tahlequah...                      Siloam Springs...
Sallisaw...                       Poteau...
Stilwell...                       Charleston...
Cedarville...                     Mountainburg...
Natural Dam...                    Greenwood...
Farmington...                     Alma...
Barling...                        Prairie Grove...
Pocola...                         Muldrow...
Heavener...                       Roland...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 22.
 Interstate 40 in Oklahoma between mile markers 302 and 328.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern Oklahoma.

LAT...LON 3495 9439 3468 9498 3468 9504 3497 9477
      3535 9481 3586 9512 3616 9461 3616 9456
      3619 9457 3628 9441 3571 9406 3533 9403
TIME...MOT...LOC 2212Z 239DEG 40KT 3582 9504 3538 9477 3500 9473 3471
9499

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:22 PM CDTRiver Flood WarningTSAFranklin, Johnson, Logan6 days
Jun 23, 12:32 AM CDTAreal Flood AdvisoryTSASebastian3 hr
Jun 23, 12:54 AM CDTSpecial Weather StatementTSACarroll36 min
Jun 23, 1:27 AM CDTFlash Flood WarningTSASebastian6 hr
Jun 23, 4:02 AM CDTSpecial Weather StatementTSACrawford, Madison, Washington43 min
Jun 23, 4:18 AM CDTAreal Flood AdvisoryTSACrawford, Washington3 hr
Jun 23, 5:41 AM CDTAreal Flood AdvisoryTSAWashington3 hr
Jun 23, 6:38 AM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian3 hr
Jun 23, 8:52 AM CDTFlash Flood WarningTSABenton, Carroll, Madison, Washington6 hr
Jun 23, 9:31 AM CDTRiver Flood WarningTSACrawford, Sebastian5 days
Jun 23, 9:31 AM CDTRiver Flood WarningTSACrawford33 hr
Jun 23, 9:33 AM CDTSevere Thunderstorm WarningTSABenton, Washington57 min
Jun 23, 10:14 AM CDTSpecial Weather StatementTSACarroll, Madison46 min
Jun 23, 10:22 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington53 min
Jun 23, 10:29 AM CDTSpecial Weather StatementTSACrawford, Madison, Washington46 min
Jun 23, 10:59 AM CDTSpecial Weather StatementTSACarroll46 min
Jun 23, 11:14 AM CDTSevere Thunderstorm WarningTSACarroll24 min
Jun 23, 11:16 AM CDTSpecial Weather StatementTSACrawford, Madison44 min
Jun 23, 11:18 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Washington57 min
Jun 23, 11:29 AM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian6 hr
Jun 23, 11:45 AM CDTSpecial Weather StatementTSACrawford, Franklin45 min
Jun 23, 12:31 PM CDTSpecial Weather StatementTSAFranklin, Sebastian59 min
Jun 23, 1:59 PM CDTRiver Flood AdvisoryTSACrawford, Franklin25 hr
Jun 23, 2:41 PM CDTAreal Flood WarningTSABenton, Carroll, Madison, Washington6 hr
Jun 23, 5:13 PM CDTSpecial Weather StatementTSACrawford, Sebastian47 min
Jun 23, 5:27 PM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian6 hr

Nearby

Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.